Please use this identifier to cite or link to this item:
Title: Some qualitative properties for geometric flows and its Euler implicit discretization
Authors: Alvarez, Luis 
Díaz, Gregorio
Díaz, Jesús Ildefonso
UNESCO Clasification: 120601 Construcción de algoritmos
120602 Ecuaciones diferenciales
120326 Simulación
Keywords: Geometric flow
Implicit discretization
Nonlinear parabolic and elliptic equations
Issue Date: 2016
Journal: Nonlinear Analysis, Theory, Methods and Applications 
Abstract: We study the geometric flow parabolic equation and its implicit discretization which yield a family of nonlinear elliptic problems. We show that there are important differences in the study of those equations which concerns the propagation of level sets of data. Our study is based on the previous study of radially symmetric solutions of the corresponding equation. Curiously, in radial coordinates both equations reduce to suitable singular Hamilton-Jacobi first order equations. After considering the case of monotone data we point out a new peculiar behavior for non-monotone data with a profile of Batman type (g=min{g1,g2},g1(r) increasing, g2(r) decreasing and g1(rd)=g2(rd) for some rd>0). In the parabolic regime, and when the velocity of the convexity part of the level sets is greater than the velocity of the concavity part, we show that the level set {u=g(rd)} develops a non-empty interior set for any t>0. Nothing similar occurs in the stationary regime. We also present some numerical experiences.
ISSN: 0362-546X
DOI: 10.1016/
Source: Nonlinear Analysis, Theory, Methods and Applications[ISSN 0362-546X],v. 137, p. 43-76
Appears in Collections:Artículos
Show full item record

Google ScholarTM




Export metadata

Items in accedaCRIS are protected by copyright, with all rights reserved, unless otherwise indicated.